Citation: DepthPerception. "Waking Dreams: An Experience with Dimenhydrinate & Methylphenidate (exp69412)". Erowid.org. Sep 24, 2008. erowid.org/exp/69412
I would not recommend Dramamine to anyone looking for a good time, or even a profound psychedelic experience. It has the most unusual and intense effects of anything I have ever put into my body, and I feel that most people would not enjoy, or even be safe under these effects. This drug is a delriant, meaning that it is incredibly hard to discern what is real and what isn't.
About two hours before dosing, I took two 10mg Ritalin pills in order to stay awake for the experience, and remember as much as possible. At about 6 o'clock, I took 20 50mg generic Dramamine pills (Dimenhydrinate). I noticed the first affects 20 minutes after uptake. My body felt heavy and awkward, and my mouth was extremely dry. After a half hour, I walked into the hallway to talk to some people on my hall (I am very casual about my drug use, and told everyone what was going on). Conversing was a lot harder than usual. I spoke in a very quiet voice, had a hard time articulating my thoughts, and other people seemed to drag on a lot more than usual. At one point, I asked my friend what the tiny shimmering runes on his shirt said, and everyone just laughed (obviously I was the only one seeing this). After this, I decided it would be a good idea to go back into my room and relax for a bit.
At this point, all sense of time was completely lost and distorted, so I am sorry that I cannot tell you when things are happening. I sat in my bed, turned on some nice trance music, and noticed the most vivid hallucinations I have ever had. The walls were “melting”, my bed was turning into moving patterns, etc. Most distinguished from other psychedelic experiences were the actual 3D constructs I saw. There was this substance that I can only describe as colorless Jello mixed with lightning arcs. It was crawling in my hands, and I could control it's growth with my mind, in addition to sticking it to other surfaces. Tiny bubbles that seemed to be made of the same substance were all over my hands, or any part of my body that I looked at closely enough. The hair on my arms grew out at impossible angles and seemed to be more like magnetic iron dust than anything else. These were the most minor hallucinations of the night.
After this, I began hearing new lyrics to the music I was hearing, that either had to do with the song's subject, or what I was currently thinking about. The uncanny part was that it sounded so natural and real, just like the rest of the song. I believe it was about an hour after dosing (cant really be sure) that I made the trek downstairs to try to get a drink from the dorm's convenience store. I brought a vitamin water up to the counter, and it seemed like it took the cashier about two minutes to acknowledge my presence. Eventually, he asked me for a dollar fifty, but I only had one one dollar bill, and no change. I had plenty of higher bills, but it didn't occur to me that I could pay with those, so I just shook my head and said “I can't do this” and walked back to my room. Luckily the cashier was very nice and just said “it's ok, that's fine.”
I got back to my room alright, and this was when the really weird stuff started happening. The hallucinations from before were still around, but more intense. In addition to this, people started appearing and disappearing from my room. Unfortunately, I do not remember all the specifics of what happened, but here are a few samples:
At one point, I was having a perfectly natural and purposeful conversation with a woman I had never seen before, who was kneeling in prayer on my bed, while I sat at my computer. At some point she disappeared, but there were plenty of other people to keep me company. I also remember figuring out how weird and lonely it sounded when I spoke aloud, and that telepathic communication was just as effective, and also wouldn't weird out someone walking by my room. I have never purported to have telepathy or anything like it before, but it seemed as natural as anything.
Sometime later or earlier, my roommate and his friend came back into my room. At the same time, I was laying in my bed looking at the wall, but also intently staring at them. When they spoke, there was a huge delay between when their lips moved and when I heard what they said, and I had no idea what they were talking about. I asked my roommate if this actually happened, and he said that I was acting normal, and they did both come in, I was just a bit quiet. I also figured out that I saw the exact same thing with my eyes open or closed. Luckily, I was coherent enough not to test this outside of my room. While I highly doubt this is actually what was happening, it was very fascinating and fun to have so many psychic powers.
Many other strange things occurred, but it is very hard to recall anything outside of what I have mentioned. After the trip, some very unpleasant side effects occurred. My muscles all tightened, and occasionally tremored. The dehydration was very intense and lasted into the next day. Also, I experienced minor hand shaking for the next two days (a little worrying, because I didn't read about anyone else experiencing this, but it went away). I woke up with a bit of a headache, with a bit of delirium still hanging around.
I now believe that all of the unpleasant physical side effects are from a dangerously low potassium level and dehydration. I believe that there are many positive, relatively safe drugs out there. Dramamine (Dimenhydrinate) is not one of them. The only reason you should try this is if you are looking for an experience unlike anything else in this world, and are prepared to deal with everything that comes along with it.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.